Open Access
Translator Disclaimer
2016 Probabilistic regularization of Fredholm integral equations of the first kind
Enrico De Micheli, Giovanni Alberto Viano
J. Integral Equations Applications 28(1): 31-74 (2016). DOI: 10.1216/JIE-2016-28-1-31

Abstract

The main purpose of this paper is to focus on various issues inherent to the regularization theory of Fredholm integral equations of the first kind. Particular attention is devoted to the probabilistic approach to regularization, and a regularizing algorithm based on statistical methods is then proposed and tested on examples. The information theory approach is studied from two different viewpoints: the first approach is the standard one based on probability theory; the second one is formulated, in analogy with communication theory, in terms of the $\varepsilon $-capacity in the sense elaborated by Kolmogorov and his school. The classical problem of the resolving power in optics is then used to exemplify the relation between these two approaches.

Citation

Download Citation

Enrico De Micheli. Giovanni Alberto Viano. "Probabilistic regularization of Fredholm integral equations of the first kind." J. Integral Equations Applications 28 (1) 31 - 74, 2016. https://doi.org/10.1216/JIE-2016-28-1-31

Information

Published: 2016
First available in Project Euclid: 15 April 2016

zbMATH: 1334.45002
MathSciNet: MR3488154
Digital Object Identifier: 10.1216/JIE-2016-28-1-31

Subjects:
Primary: 45B05 , 47A52 , 65C20 , 94A05

Keywords: $\varepsilon $-capacity , communication theory , Fredholm integral equations , Inverse problems , Probabilistic regularization

Rights: Copyright © 2016 Rocky Mountain Mathematics Consortium

JOURNAL ARTICLE
44 PAGES


SHARE
Vol.28 • No. 1 • 2016
Back to Top